Table of Contents
ISRN Applied Mathematics
Volume 2013, Article ID 635263, 12 pages
http://dx.doi.org/10.1155/2013/635263
Research Article

Iterative Scheme for Solving Optimal Transportation Problems Arising in Reflector Design

1Department of Mathematics, Western Washington University, Bellingham, WA 98225, USA
2Program in Applied Mathematics, University of Arizona, Tucson, AZ 85716, USA

Received 29 July 2013; Accepted 5 September 2013

Academic Editors: M.-H. Hsu, G. Mishuris, L. Rebollo-Neira, and Q. Song

Copyright © 2013 Tilmann Glimm and Nick Henscheid. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. V. Oliker, “Mathematical aspects of design of beam shaping surfaces in geometrical optics,” in Trends in Nonlinear Analysis, M. Kirkilionis, S. Krömker, R. Rannacher, and F. Tomi, Eds., pp. 191–222, Springer, Berlin, Germany, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. T. Glimm, “A rigorous analysis using optimal transport theory for a two-reflector design problem with a point source,” Inverse Problems, vol. 26, no. 4, Article ID 045001, p. 16, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. Y. Brenier, “Polar factorization and monotone rearrangement of vector-valued functions,” Communications on Pure and Applied Mathematics, vol. 44, no. 4, pp. 375–417, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. L. A. Caffarelli, “Allocation maps with general cost functions,” in Partial Differential Equations and Applications, vol. 177 of Lecture Notes in Pure and Applied Mathematics, pp. 29–35, Dekker, New York, NY, USA, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. W. Gangbo and R. J. McCann, “Optimal maps in Monge's mass transport problem,” Comptes Rendus de l'Académie des Sciences, vol. 321, no. 12, pp. 1653–1658, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. C. Villani, Optimal Transport: Old and New, vol. 338 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Springer, Berlin, Germany, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  7. T. Glimm and V. Oliker, “Optical design of two-reflector systems, the Monge-Kantorovich mass transfer problem and Fermat's principle,” Indiana University Mathematics Journal, vol. 53, no. 5, pp. 1255–1277, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. T. Glimm and V. Oliker, “Optical design of single reflector systems and the Monge-Kantorovich mass transfer problem,” Journal of Mathematical Sciences, vol. 117, no. 3, pp. 4096–4108, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. X.-J. Wang, “On the design of a reflector antenna. II,” Calculus of Variations and Partial Differential Equations, vol. 20, no. 3, pp. 329–341, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. T. Graf, On the near-field reector problem and optimal transport [Ph.D. thesis], Emory University, 2010.
  11. V. Oliker, “Designing freeform lenses for intensity and phase control of coherent light with help from geometry and mass transport,” Archive for Rational Mechanics and Analysis, vol. 201, no. 3, pp. 1013–1045, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. E. Haber, T. Rehman, and A. Tannenbaum, “An efficient numerical method for the solution of the L2 optimal mass transfer problem,” SIAM Journal on Scientific Computing, vol. 32, no. 1, pp. 197–211, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J.-D. Benamou and Y. Brenier, “A computational fluid mechanics solution to the Monge-Kantorovich mass transfer problem,” Numerische Mathematik, vol. 84, no. 3, pp. 375–393, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. G. L. Delzanno, L. Chacón, J. M. Finn, Y. Chung, and G. Lapenta, “An optimal robust equidistribution method for two-dimensional grid adaptation based on Monge-Kantorovich optimization,” Journal of Computational Physics, vol. 227, no. 23, pp. 9841–9864, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. G. Awanou, “Spline element method for the Monge-Ampere equation,” December 2010.
  16. L. Chacón, G. L. Delzanno, and J. M. Finn, “Robust, multidimensional mesh-motion based on Monge-Kantorovich equidistribution,” Journal of Computational Physics, vol. 230, no. 1, pp. 87–103, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J.-D. Benamou, B. D. Froese, and A. M. Oberman, “Two numerical methods for the elliptic Monge-Ampère equation,” Mathematical Modelling and Numerical Analysis, vol. 44, no. 4, pp. 737–758, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. B. D. Froese and A. M. Oberman, “Fast finite difference solvers for singular solutions of the elliptic Monge-Ampère equation,” Journal of Computational Physics, vol. 230, no. 3, pp. 818–834, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. V. Zheligovsky, O. Podvigina, and U. Frisch, “The Monge-Ampère equation: various forms and numerical solution,” Journal of Computational Physics, vol. 229, no. 13, pp. 5043–5061, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. V. I. Oliker and L. D. Prussner, “On the numerical solution of the equation (2z/x2)(2z/y2)((2z/xy))2=f and its discretizations. I,” Numerische Mathematik, vol. 54, no. 3, pp. 271–293, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. W. Barrett and L. Prigozhin, “A mixed formulation of the Monge-Kantorovich equations,” Mathematical Modelling and Numerical Analysis, vol. 41, no. 6, pp. 1041–1060, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. L. Rüschendorf and L. Uckelmann, “Numerical and analytical results for the transportation problem of Monge-Kantorovich,” Metrika, vol. 51, no. 3, pp. 245–258, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. C. Canavesi, W. J. Cassarly, and J. P. Rolland, “Observations on the linear programming formulation of the single reflector design problem,” Optics Express, vol. 20, no. 4, pp. 4050–4055, 2012. View at Publisher · View at Google Scholar · View at Scopus
  24. C. Canavesi, W. J. Cassarly, and J. P. Rolland, “Implementation of the linear programming algorithm for freeform reflector design,” p. 84850E-84850E-6, 2012.
  25. X.-J. Wang, “On the design of a reflector antenna,” Inverse Problem, vol. 12, no. 3, pp. 351–375, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. R. Cools, “An encyclopaedia of cubature formulas,” Journal of Complexity, vol. 19, no. 3, pp. 445–453, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. P.-O. Persson and G. Strang, “A simple mesh generator in Matlab,” SIAM Review, vol. 46, no. 2, pp. 329–345, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. “The MOSEK optimization software,” http://www.mosek.com/.
  29. I. The MathWorks. Support pages for matlab, 2012, http://www.mathworks.com/support/solutions/en/data/1-IHYHFZ/index.html.